Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 24, NWS Northern Indiana

February 27, 2012

NWS Northern Indiana issued this small craft advisory at Feb 27, 2012, 6:22 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 6:22 PM EST (23:22 UTC)
Expired
Feb 27, 2012, 10:21 PM EST
In force
4 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WHUS73 KIWX 272322
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EST MON FEB 27 2012

LMZ046-280400-
/O.EXP.KIWX.SC.Y.0023.000000T0000Z-120227T2300Z/
/O.NEW.KIWX.SC.Y.0024.120227T2322Z-120228T0400Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
622 PM EST MON FEB 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...


THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS DIMINISHING TO 5 TO 10 KNOTS 
  LATE EVENING. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-280400-
/O.CON.KIWX.SC.Y.0023.000000T0000Z-120228T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
622 PM EST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS DIMINISHING TO 5 TO 10 KNOTS 
  LATE EVENING. 

* WAVES: 4 TO 7 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
070 
WHUS73 KIWX 280321
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EST MON FEB 27 2012

LMZ043-280430-
/O.CAN.KIWX.SC.Y.0023.000000T0000Z-120228T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1021 PM EST MON FEB 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 



$$

LMZ046-280430-
/O.CAN.KIWX.SC.Y.0024.000000T0000Z-120228T0400Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 PM EST MON FEB 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 6:20 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 27, 6:20 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST MON FEB 27 2012

.AVIATION...

ANOTHER QUIET TAF PERIOD WITH VFR CONDITIONS EXPECTED. HIGH PRESSURE
WILL SLIDE ACROSS THE REGION OVERNIGHT. THIS WILL HELP DECOUPLE
WINDS THROUGH THE EVENING. ONLY EXPECT INCREASE IN MID LEVEL CLOUDS
ON TUESDAY AS RETURN FLOW DEVELOPS AHEAD OF NEXT APPROACHING SYSTEM.

&&

.SHORT TERM...
TONIGHT...TUESDAY...TUESDAY NIGHT...
STRONG GRADIENT OVER THE AREA THIS AFTERNOON BETWEEN DEPARTING SFC
LOW MOVING OUT OF THE NE GREAT LAKES REGION AND RIDGE AXIS JUST WEST
OF UPPER MS VALLEY. GOOD INSOLATION PROVIDING MIXING DEPTHS ALMOST
UP TO 850MB IN SE CWA BRINGING DOWN 30-35KT PEAK GUSTS. WILL LIKELY
GO WITH A PRE-FIRST PERIOD GROUP TO HANDLE GUSTY WINDS LATE THIS
AFTERNOON BEFORE WEAKENING GRADIENT AND SFC DECOUPLING ALLOW WINDS
TO RAPIDLY DIMINISH TONIGHT. SFC RIDGE AXIS MOVES OVER THE AREA
TONIGHT BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING TEMPS TO
COOL TO NEAR SEASONAL NORMS. OVERALL PATTERN LOOKS TO REMAIN FAIRLY
PROGRESS AS UPPER TROUGH CURRENTLY OVER WEST COAST WILL MOVE INTO
THE ROCKIES ON TUESDAY...BUT STILL ONE MORE DRY DAY ON TAP FOR OUR
AREA AS SFC HIGH MOVES OFF TOWARD NEW ENGLAND AND WINDS VEER AROUND
TO THE SE IN ADVANCE OF DEVELOPING SFC LOW IN THE PLAINS. MODELS
CONTINUE TO INDICATE SYSTEM QUICKLY OCCLUDING TUESDAY NIGHT AS 500MB
LOW CLOSES OFF AND BECOMES VERTICALLY STACKED WITH SFC SYSTEM.
STRONG ISENTROPIC UPGLIDE INDICATED ON 300K SFC BUT COND PRES DEF
NOT DROPPING BELOW 50MB TILL AFTER 06Z IN NE CWA...WHICH IS IN
AGREEMENT WITH FCST SOUNDINGS SHOWING COLUMN NOT SATURATING TILL
06Z-09Z TIMEFRAME. STRONG WAA AT 850MB AHEAD OF THIS SYSTEM WILL
BRING TEMP PROFILES CONDUCIVE FOR FZRA AS SFC TEMPS IN FAR NE CWA
WILL BE NEAR AND JUST BELOW FREEZING. WET BULB TEMPS NEAR FREEZING
FROM DFI TO BEH AND WILL USE THIS FOR SOUTHERN EXTENT OF FZRA
MENTION. STILL NOT EXPECTING A SIGNIFICANT ICE ACCUMULATION WITH
BRIEF WINDOW FROM ONSET OF PRECIP TILL TEMPS RISE ABOVE FREEZING.
WILL CONTINUE WITH SPS AND ALLOW SUBSEQUENT SHIFTS TO MAKE DECISION
ON ADVISORY. ELEVATED CONVECTION STILL A POSSIBILITY AS BUFKIT
SOUNDINGS CONTINUE TO SHOW K-INDEX APPROACHING 35 AND TT AOA 50.
SEASONABLY MILD TEMPS FOR TUESDAY WITH HIGHS REACHING MID TO UPPER
40S OVER SOUTHERN HALF OF THE CWA. STRONG THERMAL GRADIENT OVER THE
AREA TUESDAY NIGHT AS WARM FRONT APPROACHES WITH LOWS NEAR 30 FAR NE
WHILE L40S EXPECTED IN SW.

&&

.LONG TERM...
WEDNESDAY THROUGH SUN NIGHT.

FOCUS IN LONG TERM REMAINS AROUND PRECIP CHANCES FOR WEDS AND AGAIN
BY THE END OF THE WEEK. MODELS REMAIN IN GOOD AGREEMENT WITH TRACK
AND TIMING OF INITIAL SYSTEM. DEEP SURFACE LOW PROGGED TO BE LOCATED
OVER MN/IA BORDER BY START OF LONG TERM AND WILL SLOWLY MAKE ITS WAY
EAST DURING THE BEGINNING OF THE PERIOD. WARM FRONT SHOULD BE
LIFTING NORTH OF THE AREA. SUSPECT SURFACE TEMPS IN THE NE SHOULD
BEGIN TO RISE ABOVE FREEZING BY MID MORNING SO HAVE LIMITED CHANCE
FOR FREEZING RAIN TO VERY FAR NE. ELSEWHERE...IT WILL BE WARM ENOUGH
FOR ALL RAIN. MODELS FEATURE A PRONOUNCED DRY SLOT WORKING ITS WAY
INTO AREA AHEAD OF COLD FRONT AFTER 15Z WEDS WITH LACK OF LOW LEVEL
MOISTURE. CONCERNED IT MAY LIMIT PRECIP CHANCES DURING THE AFTERNOON
ON WEDS AND BIGGEST CHANGE WAS TO BUMP POPS DOWN ACCORDINGLY. LEFT
THUNDER MENTION IN WX GRIDS UNTIL 21Z GIVEN UNCERTAINTY IN POTENTIAL
FOR CONVECTION. BEST INSTABILITY AND MOISTURE LOOK TO HAVE SHIFTED
OUT OF THE AREA BY THE AFTERNOON BUT REMAINING STEEP LAPSES AND
STRONG FLOW IN THE WARM SECTOR MAY PROMOTE SCATTERED CONVECTION
BEFORE EARLY EVENING HOURS. SUFFICIENT ENOUGH MIXING AND STRONG FLOW
WILL PROMOTE HIGHS WELL INTO THE 50S ACROSS CWA WITH SOME LOW 60S
POSSIBLE ACROSS SOUTH. MOS GUIDANCE HAS STEADILY TRENDED WARMER
AND HAVE NUDGED HIGHS UP A DEGREE OR TWO. BEHIND COLD FRONT WRAP
AROUND MOISTURE MAY CAUSE SOME LINGERING SHOWERS ACROSS NORTHERN
HALF WHICH WILL CHANGE OVER TO SNOW WEDS NIGHT AND QUICKLY END
OVERNIGHT.

HIGH PRESSURE WILL THEN BRIEFLY BUILD OVER AREA ON THURSDAY AND
SHIFT EAST AHEAD OF NEXT DEVELOPING SYSTEM IN THE PLAINS. 12Z GFS
REMAINS A BIT MORE PROGRESSIVE WITH EJECTION OF SYSTEM AND IS
ABOUT 12 HOURS FASTER THAN THE 12Z ECMWF...CMC...AND GFS ENSEMBLES.
DESPITE DIFFERENCES SURFACE LOW PROGGED FOR A TRACK NW OF AREA WITH
THE CHANCE FOR A DECENT RAINFALL ACROSS AREA. POTENTIAL CERTAINLY
REMAINS FOR THUNDER FRI AFTN...ESP OVER SOUTHERN PORTIONS OF
CWA...WITH MODEL SOUNDINGS SHOWING WEAK ELEVATED INSTABILITY WITH
STEEP LAPSE RATES AND STRONG WAA IN ADVANCE OF COLD FRONT. BUT GIVEN
DISCREPANCIES IN TIMING AND STRENGTH THIS FAR OUT DID NOT MAKE MAJOR
CHANGES TO ALLBLEND INIT/GOING WX GRIDS. AS SEEN TIME AND TIME AGAIN
THIS WINTER THERMAL PROFILES LOOK WARM ENOUGH FOR ALL RAIN AT ONSET
WITH A CHANGE TO SNOW ON BACK SIDE AS COLDER AIR FILTERS IN BY
SATURDAY AFTERNOON. TEMPS ON SATURDAY WILL BE SOME TEN DEGREES
COOLER THAN FRI WITH HIGHS IN THE LOW TO MID 40S. SOME SNOW SHOWERS
POSSIBLE SUNDAY AS SHORTWAVE DROPS ACROSS REGION FROM THE NW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ043.

     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR LMZ046.

&&

SHORT TERM...LOGSDON
LONG TERM...OBERGFELL
AVIATION...LASHLEY
Hazardous weather outlook, Feb 27, 4:39 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EST MON FEB 27 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-282145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
439 PM EST MON FEB 27 2012 /339 PM CST MON FEB 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD OF FREEZING RAIN IS POSSIBLE TUESDAY NIGHT AND EARLY
WEDNESDAY EAST AND NORTHEAST OF A THREE RIVERS MICHIGAN TO
NAPOLEON OHIO LINE.

STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA WEDNESDAY...WITH
THE STRONGEST WINDS LIKELY ALONG AND SOUTH OF ROUTE 30.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-282145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 PM EST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Feb 27, 3:29 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EST MON FEB 27 2012

INZ007-MIZ079>081-OHZ001-002-280800-
STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON
329 PM EST MON FEB 27 2012

...FREEZING RAIN POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING...

RAIN OR FREEZING RAIN WILL LIKELY DEVELOP TUESDAY NIGHT AND
CONTINUE INTO WEDNESDAY AHEAD OF AN APPROACHING WARM FRONT.
TEMPERATURES ARE FORECAST TO HOVER NEAR FREEZING DURING THIS
TIME...POSSIBLY ALLOWING THE RAIN TO FREEZE ON CONTACT. THERE IS
THE POTENTIAL FOR UP TO A TENTH OF AN INCH OF ICE ACCUMULATION.
STAY TUNED FOR UPDATES AS ANY FREEZING RAIN COULD RESULT IN
HAZARDOUS TRAVEL.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:38 AM ESTSmall Craft AdvisoryIWX18 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.